MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number ADM05025013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an inpact admiral during treatment of the patient¿s proximal superficial femoral artery (sfa).No vessel tortuosity or calcification are reported.Ifu was followed.Pre-dilation was not performed.The device was passed through a previously deployed stent and resistance was encountered.No excessive force was used.It is reported a balloon burst occurred at an inflation pressure of 11 atm on first inflation.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: no vessel damage occur.The balloon was safely removed from the patient without intervention.The procedure was completed with a shorter drug coated balloon.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the red protective sheath was present on the catheter.Visual inspection confirmed hardened blood/residue was evident within the catheter.The device returned with multiple severe kink sites along the length of the catheter.It was not possible to load a 0.035 inch guidewire through the device due to the kink sites.Negative prep did not detect the presence of a leak on the device.The device was pressurised to 11atm however it was not possible to inflate the balloon due to the presence of hardened blood/residue and several kink sites present on the catheter.The device was placed in a water bath for a period of time in an attempt to disperse the hardened blood and residue.Upon removal from the water bath, the device was pressurised to 11atm however it was still not possible to inflate the balloon.The balloon material was visually inspected however it was not possible to conclusively confirm a tear or leak site on the balloon.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9852873
Report Number9612164-2020-01230
Device Sequence Number14149964
Product Code ONU
UDI-Device Identifier00643169975071
UDI-Public00643169975071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberADM05025013P
Device Catalogue NumberADM05025013P
Device Lot Number0009417409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer03/20/2020
06/11/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date03/24/2020
06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1